On the structure group of a decomposable model space

  • Corey DunnEmail author
  • Cole Franks
  • Joseph Palmer
Original Paper


We give a complete classification of the structure group of a direct sum of canonical algebraic curvature tensors. We use this classification to construct new invariants of the corresponding model spaces, and give two geometric examples where a knowledge of this classification is useful.


Decomposable model space Structure group Canonical algebraic curvature tensor Curvature homogeneous 

Mathematics Subject Classification (2000)

15A86 15A63 15A21 53B30 



The authors would like to thank S. Dunn, Z. Hasan, B. Lim, S. Mellor, J. Sutliff-Sanders, R. Trapp and S. Zwicknagl for helpful conversations while this research was conducted. The authors are also grateful to the referee for offering excellent suggestions on how to improve this work.


  1. Brozos-Vázquez, M., Fiedler, B., García-Río, E., Gilkey, P., Nikčević, S., Stanilov, G., Tsankov, Y., Vázquez-Lorenzo, R., Videv, V.: Stanilov–Tsankov–Videv theory, symmetry, integrability and geometry: methods and applications. 3(095), 13 (2007)Google Scholar
  2. Brozos-Vázquez, M., García-Río, E., Gilkey, P., Nikčević, S., Vázquez-Lorenzo, R.: The Geometry of Walker Manifolds. Morgan and Claypool, San Rafael. ISBN 978-1-59829-819-2 (2009)Google Scholar
  3. Derdzinski, A.: Einstein metrics in dimension four. In: Handbook of Differential Geometry, vol. I. North-Holland, Amsterdam, pp. 419–707. ISBN: 0-444-82240-2 (2000)Google Scholar
  4. Diaz, A., Dunn, C.: The linear independence of sets of two and three canonical algebraic curvature tensors. Electron. J. Linear Algebra 20, 436–448 (2010)zbMATHMathSciNetGoogle Scholar
  5. Díaz-Ramos, J.C., García-Río, E.: A note on the structure of algebraic curvature tensors. Linear Algebra Appl. 382, 271–277 (2004)CrossRefzbMATHMathSciNetGoogle Scholar
  6. Dunn, C.: A new family of curvature homogeneous pseudo-Riemannian manifolds. Rocky Mt. J. Math. 39(5), 1443–1465 (2009)CrossRefzbMATHMathSciNetGoogle Scholar
  7. Dunn, C., Gilkey, P.: Curvature homogeneous pseudo-Riemannian manifolds which are not locally homogeneous, Complex, Contact and Symmetric Manifolds. Birkh\(\ddot{\text{ a }}\)user, Basel, pp. 145–152. ISBN: 0-8176-3850-4 (2005)Google Scholar
  8. Dunn, C., Gilkey, P., Nikčević, S.: Curvature homogeneous signature \((2,2)\) manifolds, Differential Geometry and its Applications. In: Proceedings of the 9th International Conference, pp. 29–44. ISBN: 80-86732-63-0 (2004)Google Scholar
  9. Gilkey, P.: Geometric Properties of Natural Operators Defined by the Riemann Curvature Tensor. World Scienific, New Jersey (2001)CrossRefzbMATHGoogle Scholar
  10. Gilkey, P.: The Geometry of Curvature Homogeneous Pseudo-Riemannian Manifolds. Imperial College Press, London (2007). ISBN 978-1-86094-785-8zbMATHGoogle Scholar
  11. Gilkey, P., Ivanova, R., Zhang, T.: Higher-order Jordan Osserman pseudo-Riemannian manifolds. Class. Quantum Gravity 19, 4543–4551 (2002)CrossRefzbMATHMathSciNetGoogle Scholar
  12. Gilkey, P., Ivanova, R., Zhang, T.: Szabó Osserman IP pseudo-Riemannian manifolds. Publ. Math. Debrecen 62, 387–401 (2003)zbMATHMathSciNetGoogle Scholar
  13. Gilkey, P., Nikčević, S.: Curvature homogeneous spacelike Jordan Osserman pseudo-Riemannian manifolds. Class. Quantum Gravity 21(2), 497–507 (2004)CrossRefzbMATHGoogle Scholar
  14. Gilkey, P., Nikčević, S.: Generalized plane wave manifolds. Kragujevac J. Math. 28, 113–138 (2005)zbMATHMathSciNetGoogle Scholar
  15. Klinger, R.: A basis that reduces to zero as many curvature components as possible. Abh. Math. Sem. Univ. Hamburg 61, 243–248 (1991)CrossRefzbMATHMathSciNetGoogle Scholar
  16. Kowalski, O., Prüfer, F.: Curvature tensors in dimension four which do not belong to any curvature homogeneous space. Archivum Mathematicum 30(1), 45–57 (1994)zbMATHMathSciNetGoogle Scholar
  17. Kowalski, O., Tricerri, F., Vanhecke, L.: Curvature homogeneous Riemannian manifolds. J. Math. Pures Appl. (9), 71(6), 471–501 (1992)Google Scholar
  18. Prüfer, F., Tricerri, F., Vanhecke, L.: Curvature invariants, differential operators and local homogeneity. Trans. Am. Math. Soc. 348, 4643–4652 (1996)CrossRefzbMATHGoogle Scholar
  19. Rotman, J.: An Introduction to the Theory of Groups. Springer, New York (1999). ISBN 0-387-94285-8Google Scholar

Copyright information

© The Managing Editors 2013

Authors and Affiliations

  1. 1.Mathematics DepartmentCalifornia State UniversitySan BernardinoUSA
  2. 2.Mathematics DepartmentRutgers UniversityPiscatawayUSA
  3. 3.Washington University in St. LouisSaint LouisUSA

Personalised recommendations